Alert archive / California / Gale Watches in 2011

Gale Watch 19, NWS Eureka, CA

June 21, 2011

NWS Eureka, CA issued this gale watch at Jun 21, 2011, 5:12 AM PDT. It took effect at Jun 23, 2011, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 21, 2011, 5:12 AM PDT (12:12 UTC)
In effect from
Jun 23, 2011, 11:00 AM PDT
Expired
Jun 22, 2011, 2:45 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WHUS76 KEKA 211212
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
512 AM PDT TUE JUN 21 2011

PZZ475-212015-
/O.EXB.KEKA.SC.Y.0063.000000T0000Z-110623T1800Z/
/O.NEW.KEKA.GL.A.0019.110623T1800Z-110625T0900Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
512 AM PDT TUE JUN 21 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THURSDAY. A GALE
WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM
THURSDAY MORNING THROUGH LATE FRIDAY NIGHT. 

* WINDS...NORTHERLY WINDS NEAR GALE FORCE WILL PREVAIL THROUGH 
  THE FORECAST PERIOD DUE TO A TIGHT PRESSURE GRADIENT ACROSS 
  THE WATERS. DIURNAL VARIATIONS IN THE WIND ARE POSSIBLE... 
  YIELDING TO LIGHTER WINDS IN THE EARLY MORNING HOURS... 
  INCREASING DURING THE DAY. 

* SEAS...STEEP SHORT PERIOD COMBINED SEAS COULD REACH AS HIGH 
  AS 10 FT THE FIRST HALF OF THE WEEK. SEAS ARE EXPECTED TO 
  REACH 12 FT THE SECOND HALF OF THE WEEK.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-212015-
/O.EXT.KEKA.SC.Y.0063.000000T0000Z-110623T1800Z/
/O.NEW.KEKA.GL.A.0019.110623T1800Z-110625T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
512 AM PDT TUE JUN 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE FRIDAY
NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT
THURSDAY. 

* WINDS...NORTHERLY WINDS NEAR GALE FORCE WILL PREVAIL THROUGH 
  THE FORECAST PERIOD DUE TO A TIGHT PRESSURE GRADIENT ACROSS 
  THE WATERS. DIURNAL VARIATIONS IN THE WIND ARE POSSIBLE... 
  YIELDING TO LIGHTER WINDS IN THE EARLY MORNING HOURS... 
  INCREASING DURING THE DAY. 

* SEAS...STEEP SHORT PERIOD COMBINED SEAS COULD REACH AS HIGH 
  AS 10 FT THE FIRST HALF OF THE WEEK. SEAS ARE EXPECTED TO 
  REACH 12 FT THE SECOND HALF OF THE WEEK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-212015-
/O.EXT.KEKA.SC.Y.0063.000000T0000Z-110623T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
512 AM PDT TUE JUN 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT
THURSDAY. 

* WINDS...NORTHERLY WINDS NEAR GALE FORCE WILL PREVAIL THROUGH 
  THE FORECAST PERIOD DUE TO A TIGHT PRESSURE GRADIENT ACROSS 
  THE WATERS. DIURNAL VARIATIONS IN THE WIND ARE POSSIBLE...
  YIELDING TO LIGHTER WINDS IN THE EARLY MORNING HOURS...
  INCREASING DURING THE DAY. 

* SEAS...STEEP SHORT PERIOD COMBINED SEAS COULD REACH AS HIGH AS 
  10 FT THE FIRST HALF OF THE WEEK. SEAS ARE EXPECTED TO REACH 
  12 FT THE SECOND HALF OF THE WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
5 follow-up statements
368 
WHUS76 KEKA 211644
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
944 AM PDT TUE JUN 21 2011

PZZ455-220045-
/O.EXT.KEKA.SC.Y.0063.000000T0000Z-110626T0100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
944 AM PDT TUE JUN 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT SATURDAY...

* WINDS...NORTHERLY WINDS NEAR GALE FORCE WILL PREVAIL THROUGH THE
  FORECAST PERIOD DUE TO A TIGHT PRESSURE GRADIENT ACROSS THE
  WATERS. VARIATIONS IN THE WIND VELOCITY ARE POSSIBLE...YIELDING
  TO LIGHTER WINDS IN THE LATE NIGHT AND EARLY MORNING
  HOURS...THEN INCREASING DURING THE DAY.

* SEAS...STEEP SHORT PERIOD SEAS AS HIGH AS 7 TO 8 FT ARE EXPECTED
  THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-220045-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-110623T1800Z/
/O.CON.KEKA.GL.A.0019.110623T1800Z-110625T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
944 AM PDT TUE JUN 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE FRIDAY NIGHT...

* WINDS...NORTHERLY WINDS NEAR GALE FORCE WILL PREVAIL THROUGH THE
  FORECAST PERIOD DUE TO A TIGHT PRESSURE GRADIENT ACROSS THE WATERS.

* SEAS...STEEP SHORT PERIOD COMBINED SEAS COULD REACH AS HIGH AS
  10 FT THE FIRST HALF OF THE WEEK. SEAS ARE EXPECTED TO REACH 12
  FT THE SECOND HALF OF THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
131 
WHUS76 KEKA 212154
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
254 PM PDT TUE JUN 21 2011

PZZ470-475-221100-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-110623T1800Z/
/O.CON.KEKA.GL.A.0019.110623T1800Z-110625T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
254 PM PDT TUE JUN 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE FRIDAY NIGHT...

* WINDS...NEAR GALE FORCE NORTHERLY WINDS WILL PREVAIL THROUGH
  THROUGH THURSDAY MORNING DUE TO A TIGHT PRESSURE GRADIENT ACROSS
  THE WATERS. GALE FORCE WINDS EXPECTED TO DEVELOP ON THURSDAY
  AND PERSIST THROUGH FRIDAY. 

* SEAS...STEEP SHORT PERIOD COMBINED SEAS OF 8 TO 10 FT THROUGH
  THURSDAY MORNING. SEAS ARE EXPECTED TO BUILD TO 12 TO 13 FT ON
  THURSDAY AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-221100-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-110626T0100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
254 PM PDT TUE JUN 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT
SATURDAY...

* WINDS...NEAR GALE FORCE NORTHERLY WINDS WILL PREVAIL THROUGH
  SATURDAY DUE TO A PERSISTENT TIGHT PRESSURE GRADIENT ACROSS THE
  WATERS. THE STRONGEST WINDS WILL BE IN THE VICINITY OF CAPE
  MENDOCINO.

* SEAS...STEEP SHORT PERIOD SEAS AS HIGH AS 7 TO 8 FT ARE 
  EXPECTED THIS WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
566 
WHUS76 KEKA 220929
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
229 AM PDT WED JUN 22 2011

PZZ470-475-221730-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-110623T1800Z/
/O.CON.KEKA.GL.A.0019.110623T1800Z-110625T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
229 AM PDT WED JUN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE FRIDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE FRIDAY NIGHT. 

* WINDS...NEAR GALE FORCE NORTHERLY WINDS WILL PREVAIL THROUGH 
  THROUGH THURSDAY MORNING DUE TO A TIGHT PRESSURE GRADIENT 
  ACROSS THE WATERS. GALE FORCE WINDS EXPECTED TO DEVELOP ON 
  THURSDAY AND PERSIST THROUGH FRIDAY. 

* SEAS...STEEP SHORT PERIOD COMBINED SEAS OF 8 TO 10 FT THROUGH 
  THURSDAY MORNING. SEAS ARE EXPECTED TO BUILD TO 12 TO 13 FT ON 
  THURSDAY AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-221730-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-110626T0100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
229 AM PDT WED JUN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY.

* WINDS...NEAR GALE FORCE NORTHERLY WINDS WILL PREVAIL THROUGH 
  SATURDAY DUE TO A PERSISTENT TIGHT PRESSURE GRADIENT ACROSS 
  THE WATERS. THE STRONGEST WINDS WILL BE IN THE VICINITY OF 
  CAPE MENDOCINO. 

* SEAS...STEEP SHORT PERIOD SEAS AS HIGH AS 7 TO 8 FT ARE 
  EXPECTED THIS WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
083 
WHUS76 KEKA 221530
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
830 AM PDT WED JUN 22 2011

PZZ470-475-222330-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-110623T1800Z/
/O.CON.KEKA.GL.A.0019.110623T1800Z-110625T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
830 AM PDT WED JUN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE FRIDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE FRIDAY NIGHT. 

* WINDS...NEAR GALE FORCE NORTHERLY WINDS WILL PREVAIL THROUGH THURSDAY
  MORNING DUE TO A TIGHT PRESSURE GRADIENT ACROSS THE WATERS. GALE
  FORCE WINDS EXPECTED TO DEVELOP ON THURSDAY AND PERSIST THROUGH
  FRIDAY.

* SEAS...STEEP SHORT PERIOD COMBINED SEAS OF 8 TO 10 FT THROUGH 
  THURSDAY MORNING. SEAS ARE EXPECTED TO BUILD TO 12 TO 13 FT ON 
  THURSDAY AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-222330-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-110626T0100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
830 AM PDT WED JUN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY.

* WINDS...NEAR GALE FORCE NORTHERLY WINDS WILL PREVAIL THROUGH 
  SATURDAY DUE TO A PERSISTENT TIGHT PRESSURE GRADIENT ACROSS 
  THE WATERS. THE STRONGEST WINDS WILL BE IN THE VICINITY OF 
  CAPE MENDOCINO. 

* SEAS...STEEP SHORT PERIOD SEAS AS HIGH AS 7 TO 8 FT ARE 
  EXPECTED THIS WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
863 
WHUS76 KEKA 222145
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
245 PM PDT WED JUN 22 2011

PZZ470-230545-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-110623T1800Z/
/O.UPG.KEKA.GL.A.0019.110623T1800Z-110625T0900Z/
/O.NEW.KEKA.GL.W.0023.110623T1800Z-110625T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
245 PM PDT WED JUN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY. 

* WINDS...NORTHERLY WINDS WILL INCREASE OVERNIGHT WITH GALE FORCE
  WINDS EXPECTED TO DEVELOP LATE THURSDAY MORNING AND PERSIST
  THROUGH FRIDAY NIGHT.

* SEAS...BUILDING STEEP SHORT PERIOD COMBINED SEAS ARE EXPECTED TO
  PEAK BETWEEN 12 AND 13 FT ON THURSDAY AND AGAIN FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-230545-
/O.EXT.KEKA.SC.Y.0063.000000T0000Z-110623T1200Z/
/O.UPG.KEKA.GL.A.0019.110623T1800Z-110625T0900Z/
/O.NEW.KEKA.GL.W.0023.110623T1200Z-110625T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
245 PM PDT WED JUN 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY...
...GALE WARNING IN EFFECT FROM 5 AM THURSDAY TO 3 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 3 AM PDT
SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM
PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHERLY WINDS WILL INCREASE OVERNIGHT WITH GALE FORCE
  WINDS EXPECTED TO DEVELOP EARLY THURSDAY MORNING AND PERSIST
  THROUGH FRIDAY NIGHT.

* SEAS...BUILDING STEEP SHORT PERIOD COMBINED SEAS ARE EXPECTED TO
  PEAK BETWEEN 13 AND 15 FT THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-230545-
/O.EXB.KEKA.SC.Y.0063.110623T1600Z-110625T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
245 PM PDT WED JUN 22 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 9 PM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 9 PM PDT
FRIDAY. 

* WINDS...NORTH TO NORTHWESTERLY WINDS WILL INCREASE OVERNIGHT
  WITH GUSTS UP TO 30 KT EXPECTED THURSDAY MORNING THROUGH FRIDAY
  EVENING...STRONGEST NEAR CAPE MENDOCINO AND POINT SAINT GEORGE.

* SEAS...STEEP SHORT PERIOD COMBINED SEAS BUILDING TO BETWEEN 8
  AND 9 FT FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-230545-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-110626T0100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
245 PM PDT WED JUN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY.

* WINDS...NEAR GALE FORCE NORTHERLY WINDS WILL PREVAIL THROUGH 
  SATURDAY DUE TO A PERSISTENT TIGHT PRESSURE GRADIENT ACROSS 
  THE WATERS. THE STRONGEST WINDS WILL BE IN THE VICINITY OF 
  CAPE MENDOCINO. 

* SEAS...STEEP SHORT PERIOD SEAS AS HIGH AS 8 TO 9 FT ARE EXPECTED
  THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jun 21, 4:47 AM PDT, 25 minutes earlier.

Area forecast discussion, Jun 21, 4:47 AM PDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
447 AM PDT TUE JUN 21 2011

.SYNOPSIS...WARMING WILL CONTINUE TODAY ACROSS THE INTERIOR AS
A RIDGE MOVES OVER THE REGION. DAYTIME TEMPERATURES WILL DECREASE
ON WEDNESDAY AND THURSDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE
PACIFIC NORTHWEST AND A DEEPER MARINE LAYER DEVELOPS.

&&

.DISCUSSION...EARLY MORNING SATELLITE PICTURES AND SURFACE OBS
INDICATED STRATUS OVER THE NORTH COAST AND EEL DELTA...THOUGH
NOT QUITE AS EXTENSIVE AS LAST NIGHT AT THIS TIME. RAWS OBS
OVER THE RIDGE TOPS INDICATED SLIGHTLY STRONGER OFFSHORE WINDS
EARLY THIS MORNING,,,SO THE STRATUS SHOULD DISSIPATE MORE RAPIDLY
TODAY. RIDGE TOP RAWS HAVE WARMED UP 15-20 DEGREES IN THE LAST 24
HOURS. SCHOOL-HOUSE AND COOSKIE MTN WERE IN THE LOWER 70S AT 3 AM
PDT COMPARED TO THE LOWER AND MID 50S LAST NIGHT. THE WARMING TREND
WILL CONTINUE TODAY ACROSS THE INTERIOR...WITH WIDESPREAD READINGS
IN THE 90S AND A FEW SITES AROUND 100-102F. EVEN THE COAST MAY
EDGE UP A FEW DEGREES TODAY...BUT THE SHALLOW POOL OF MARINE AIR
WILL KEEP TEMPERATURES IN THE LOWER TO MID 60S. THE WARMING WILL
END ON WEDNESDAY AS AN UPPER TROUGH APPROACHES THE PAC NW COAST
AND STRONGER ONSHORE FLOW DEVELOPS FOR NW CAL. DRY SOUTHWESTERLY FLOW
ALOFT DOES NOT LOOK AT ALL FAVORABLE FOR TSTMS OVER THE NW CAL
ZONES ON WED...SO HAVE REMOVED COMPLETELY FROM THE GRIDS. WE WILL
SEE A FEW AFTERNOON CU POPPING POP...BUT IT IS LOOKING TOO DRY AND
STABLE TSTMS. THE MARINE LAYER SHOULD DEEPEN AND SPREAD FARTHER INLAND
WED NIGHT AND THURSDAY AFTER THE S/W TROUGH MOVES INLAND AND HIGH
PRESSURE BUILDS UP OFFSHORE. WE MAY SEE PATCHES OF DRIZZLE AT THE
COAST AND CLOUDS MAY SPREAD AS FAR INLAND AS WESTERN TRINITY...WITH
AS MUCH AS 15-20 DEGREES OF COOLING ON THU. HEIGHTS REBOUND SLIGHTLY
ON FRIDAY...BUT THE REGION WILL REMAIN IN BAGGY TROUGHINESS ALOFT...SO
TEMPERATURES WILL NOT WARM UP MUCH. ANOTHER TROUGH WILL DROP DOWN
FROM THE GULF OF AK OVER THE WEEKEND INTO EARLY NEXT WEEKEND. THE
MAIN AFFECT OF THIS TROUGH WILL BE TO KEEP TEMPERATURES SEASONABLY
COOL ACROSS THE INTERIOR. LATEST RUN OF THE GFS AND ECMWF ARE DRY
WITH TROUGH AND FOR NOW WILL PAINT IN NEAR CLIMO PRECIP CHANCES.

&&

.AVIATION...PATCHY STRATUS ONCE AGAIN INVADING THE NORTH COAST
TERMINALS EARLY THIS MORNING. THE LAYER IS VERY SHALLOW SO WITH THE
HELP OF SOME WEAK OFFSHORE FLOW...THE OCEAN CLOUDS SHOULD DISSIPATE
BY 18ZISH. ELSEWHERE VFR WILL CONTINUE UNDER HIGH PRESSURE WITH
WARM AND DRY CONDITIONS. JT

&&

.MARINE...TIGHT PRESSURE GRADIENT REMAINS FOCUSED OVER THE COASTAL
WATERS AND NEAR COAST REGION...AND THIS WILL CONTINUE THROUGH THE
REMAINDER OF THE WORK WEEK.  THE GRADIENT INTENSIFIES ON THU AS
A THERMAL LOW INTENSIFIES ACROSS THE INTERIOR OF THE STATE. THIS WILL
LIKELY LEAD TO GALE FORCE WINDS AND HIGHER GUSTS THURSDAY AND
FRIDAY...WITH A SLIGHT RELAXATION OF THE GRADIENT ON SAT. JT

&&

.EKA WATCHES/WARNINGS/ADVISORIES...GALE WATCH FROM THURSDAY
MORNING THROUGH LATE FRIDAY NIGHT PZZ470-475. SMALL CRAFT
ADVISORY UNTIL 11 AM PDT THURSDAY PZZ455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jun 21, 2:01 AM PDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
201 AM PDT TUE JUN 21 2011

CAZ001>004-076-221300-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
201 AM PDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Watches in California, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.